Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 186, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 16, 2014, 4:46 PM EDT for Guilford County, North Carolina. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2014, 4:46 PM EDT (20:46 UTC)
- Expired
- Sep 16, 2014, 5:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Guilford County, NC
The radar
The Roanoke radar (KFCX), 101 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 5:08 PM EDT | TSTM WND DMG | 4 S Summerfield, NC | TREES REPORTED DOWN AT HORSEPEN CREEK AND CARLSON DAIRY ROAD. 4 DIAMETER TREES SNAPPED.AND IN THE ROAD. |
| Sep 16, 5:15 PM EDT | TSTM WND DMG | 4 Sse Summerfield, NC | GUILFORD 911 REPORTED SEVERAL TREES DOWN NEAR THE INTERSECTION OF HORSE PEN CREEK ROAD AND BATTLEGROUND AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
441
WUUS52 KRAH 162046
SVRRAH
NCC081-162130-
/O.NEW.KRAH.SV.W.0186.140916T2046Z-140916T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT TUE SEP 16 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 530 PM EDT
* AT 445 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED NEAR BELEWS LAKE...OR 8 MILES SOUTH OF MADISON...AND
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREENSBORO...SUMMERFIELD...STOKESDALE...LAKE BRANDT...HAW RIVER
STATE PARK...MONTICELLO...LAKE TOWNSEND MARINA...LAKE TOWNSEND...
LAKE JEANETTE MARINA AND BELEWS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3625 7967 3623 7958 3602 7978 3617 8004
3626 8004
TIME...MOT...LOC 2045Z 307DEG 20KT 3626 7997
$$
DJF3 follow-up statements
996
WWUS52 KRAH 162105
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT TUE SEP 16 2014
NCC081-162130-
/O.CON.KRAH.SV.W.0186.000000T0000Z-140916T2130Z/
GUILFORD NC-
505 PM EDT TUE SEP 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN GUILFORD COUNTY...
AT 501 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DIME TO QUARTER SIZE HAIL AND A
BRIEF PERIOD OF DAMAGING WIND GUSTS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR GREENSBORO...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...SUMMERFIELD...STOKESDALE...LAKE BRANDT...HAW RIVER STATE
PARK...MONTICELLO...LAKE TOWNSEND MARINA...LAKE TOWNSEND AND LAKE
JEANETTE MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF OUTSIDE...MOVE INDOORS TO THE LOWEST FLOOR OF A HOME OR OTHER
STURDY STRUCTURE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST
LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN RALEIGH.
&&
LAT...LON 3625 7967 3623 7958 3602 7978 3615 8000
3616 8000 3620 7998 3623 7997 3626 7995
TIME...MOT...LOC 2101Z 307DEG 15KT 3614 7989
$$
VINCENT568
WWUS52 KRAH 162111
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT TUE SEP 16 2014
NCC081-162130-
/O.CON.KRAH.SV.W.0186.000000T0000Z-140916T2130Z/
GUILFORD NC-
511 PM EDT TUE SEP 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN GUILFORD COUNTY...
AT 509 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED NEAR GREENSBORO...MOVING SOUTHEAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...SUMMERFIELD...LAKE TOWNSEND MARINA...LAKE BRANDT...LAKE
TOWNSEND AND LAKE JEANETTE MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER IS SPOTTED...REPORT IT TO THE NATIONAL WEATHER
SERVICE OR YOUR LOCAL AUTHORITY WHO WILL RELAY YOUR REPORT. THIS ACT
MAY SAVE THE LIVES OF OTHERS IN THE PATH OF DANGEROUS WEATHER.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3620 7976 3616 7965 3602 7978 3613 7997
3617 7993 3620 7991 3621 7986 3622 7982
TIME...MOT...LOC 2109Z 311DEG 14KT 3612 7985
$$
VINCENT874
WWUS52 KRAH 162131
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
531 PM EDT TUE SEP 16 2014
NCC081-162137-
/O.EXP.KRAH.SV.W.0186.000000T0000Z-140916T2130Z/
GUILFORD NC-
531 PM EDT TUE SEP 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GUILFORD COUNTY WILL
EXPIRE AT 530 PM EDT...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS RECENTLY WEAKENED
AND SEVERE WEATHER IS NO LONGER EXPECTED AT THIS TIME. AS A
RESULT...THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...DIME SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL REMAIN
POSSIBLE WITH THIS STORM THROUGH 600 PM EDT AS IT TRACKS SOUTHEAST
AT 20 TO 25 MPH TOWARD FOREST OAKS...PLEASANT GARDEN AND CLIMAX IN
SOUTHEAST GUILFORD COUNTY.
LAT...LON 3620 7976 3616 7965 3602 7978 3613 7997
3617 7993 3620 7991 3621 7986 3622 7982
TIME...MOT...LOC 2126Z 307DEG 20KT 3612 7985
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 3:05 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 16, 3:05 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT TUE SEP 16 2014 .SYNOPSIS...A COLD FRONT WILL PUSH SOUTHEAST THROUGH THE REGION TONIGHT. COOL HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTH ON WEDNESDAY... AND HOLD OVER THE AREA THROUGH THE REST OF THE WORK WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM TUESDAY... THE LOW LEVEL TROUGH PERSISTS OVER THE ERN CWA THIS AFTERNOON... WHILE THE INCOMING COLD FRONT IS STILL JUST NW OF NC. WE'RE ALREADY STARTING TO SEE CONVECTION OVER THE WRN HALF OF NC... WHERE SURFACE CAPE HAS RISEN TO 1000-2000 J/KG... ALTHOUGH EFFECTIVE SHEAR REMAINS MARGINAL AT AROUND 20 KTS. THE MID LEVEL SHORTWAVE NOW MOVING INTO THE TN VALLEY... ROTATING AROUND THE BASE OF THE LARGE CENTRAL/ERN NOAM TROUGH... WILL SHIFT INTO THE SRN APPALACHIANS TOWARD EVENING... THEN CROSS CENTRAL NC TONIGHT. WHILE PW VALUES WILL BUMP UP TO NEAR 1.5" AS THIS WAVE APPROACHES... BOTH INSTABILITY AND SHEAR ARE PROJECTED TO REMAIN MARGINAL AND CONFINED TO THE SOUTHERN CWA. DEEP LAYER SHEAR OF JUST 20-25 KTS WILL ALSO BE BORDERLINE... BUT GIVEN THE INVERTED-V PRESENTATION OF FORECAST SOUNDINGS RESULTING FROM THE AFOREMENTIONED DOWNSLOPE DRYING AND SLIGHTLY LOWER DEW POINTS... A FEW SHOWERS AND ISOLATED STORMS COULD STILL PRODUCE STRONG GUSTY WINDS THROUGH THIS EVENING. WILL MAINTAIN SCATTERED CONVECTION OVER THE WRN HALF OF THE CWA ONLY FOR THE NEXT FEW HOURS... THEN SPREADING ESE OVER THE REST OF THE CWA THROUGH THE NIGHT WITH THE BETTER COVERAGE OVER THE SOUTH AND LOWER COVERAGE NORTH WITHIN THE MUCH LOWER INSTABILITY. OVERALL FORCING FOR ASCENT WON'T BE VIGOROUS BUT WILL EXTEND THROUGH A DECENT DEPTH... WITH UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE JETLET OFF THE MIDATLANTIC COAST... MID LEVEL DPVA... AND LOWER LEVEL MASS CONVERGENCE... SO EXPECT COVERAGE TO PEAK AT 30-40%. THE NOTABLY COOLER AIR SHOULD TAKE AWHILE TO POUR INTO CENTRAL NC... SO EXPECT LOWS TO RANGE FROM 62 NORTH TO 67 SOUTH. -GIH && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 305 PM TUESDAY... THE COLD FRONT SHOULD SETTLE ALONG THE SOUTHERN END OF THE CWA BY WED MORNING... WITH COOL HIGH PRESSURE NOSING INTO CENTRAL NC FROM THE NORTH. PERSISTENT LOW LEVEL MOISTURE FLUX ALONG AND NORTH OF THE FRONT SHOULD RESULT IN PROLONGED THICK LOW CLOUDS LASTING THROUGH THE DAY WEDNESDAY. MODELS RETAIN AT LEAST LIGHT PRECIP OVER CENTRAL NC WED... ESPECIALLY EAST WHERE DEEPER AND MORE PROFOUND ISENTROPIC UPGLIDE IS LIKELY TO PERSIST. THE 850 MB TROUGH... CURRENTLY LAGGING THE SURFACE FRONT AND NOW ENTERING THE OH VALLEY... WILL SLOWLY TRACK TO THE SE THROUGH NC LATE WED... AND IT IS AHEAD OF THIS FEATURE WHERE THE MOIST UPGLIDE IS EXPECTED TO LEAD TO PATCHY SHOWERS OR DRIZZLE BACK IN THE MORE STABLE POOL. THE NAM AND GFS BOTH INDICATE MODERATE INSTABILITY OVER THE SOUTHEAST CWA WED AFTERNOON WITH A BIT MORE SUNSHINE THAN PLACES FURTHER NORTH AND WEST... AND GIVEN THE DEGREE OF LINGERING LOW LEVEL MOISTURE COUPLED WITH LAGGING DROP IN THICKNESSES (WARMER BOUNDARY LAYER) AND INCOMING MID LEVEL DRY AIR... THIS THUNDERSTORM THREAT LOOKS REASONABLE. WILL MAINTAIN LOW CHANCE POPS ACROSS THE AREA BUT A BIT HIGHER IN THE SOUTHEAST. CONFIDENCE IN TEMPS IS VERY LOW CONSIDERING THE DEPENDENCE ON HOW MUCH SUNSHINE WE'LL SEE. WILL STAY ON THE LOW END OF STATISTICAL GUIDANCE... WITH HIGHS FROM 72 NW TO 80 SE. LOWS 57-63 WITH A GENERAL LOWERING TREND OF POPS AND CLOUDS FROM NW TO SE OVERNIGHT AS THE 850 MB TROUGH DROPS SE THROUGH THE AREA. -GIH && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 240 PM TUESDAY... THURSDAY THROUGH FRIDAY...A MID-LEVEL SHORTWAVE IS FORECAST BY BOTH THE NAM AND THE GFS TO MOVE THROUGH CENTRAL NORTH CAROLINA THURSDAY. LIFT ON THE GFS IS WEAK WITH LITTLE OR NO JET SUPPORT...WHILE THE NAM SHOWS JUST A LITTLE GREATER LIFT PARTICULARLY THROUGH 18Z MAINLY OVER EASTERN PARTS OF CENTRAL NORTH CAROLINA. ADDITIONALLY... THE GFS FORECASTS AN 850MB THETA-E TROUGH OVER THE EASTERN PART OF CENTRAL NORTH CAROLINA FOR MUCH OF THURSDAY UNDER LIMITED MID- AND UPPER-LEVEL MOISTURE...WITH PRECIPITABLE WATER VALUES FROM THURSDAY THROUGH FRIDAY MOSTLY BETWEEN 1 AND 1.25 INCHES...OR BASICALLY NORMAL AT MOST. GFS BUFR SOUNDINGS ARE CAPPED TO DEEP CONVECTION WHILE THE NAM...WITH GREATER LOW-LEVEL MOISTURE...HAS WEAK INSTABILITY THURSDAY. A SLIGHT CHANCE OF SHOWERS WAS ALREADY IN THE FORECAST MAINLY EAST OF U.S. 1 FOR THURSDAY AND WILL RETAIN THIS FOR NOW...ANTICIPATING THAT THE SENSIBLE WEATHER COULD END UP BEING PATCHY LIGHT RAIN OR DRIZZLE THURSDAY MORNING WITH SCATTERED AFTERNOON SHOWERS OVER THE FAR EAST PART OF CENTRAL NORTH CAROLINA OR JUST EAST OF THE AREA THURSDAY AFTERNOON IN BETTER INSTABILITY AND BETTER FORECAST 850MB LIFT. IF NAM BUFR SOUNDINGS ARE CORRECT... MORNING CLOUDS COULD BE SLOW TO ERODE AND AS SUCH TEMPERATURES ARE AGAIN A CHALLENGE...BUT FOR THIS FORECAST WILL OPT FOR A BLEND OF THE MAV AND MET MOS GUIDANCE FOR HIGHS IN THE UPPER 70S. OVERNIGHT THURSDAY BOTH THE NAM AND THE GFS BUFR SOUNDINGS ACROSS MOST OF CENTRAL NORTH CAROLINA SUGGEST SOME MOISTENING OF THE AIR MASS NEAR THE 850MB LEVEL...SUCH THAT AREAS OF SC MAY RESULT IN A PARTLY TO AT TIMES MOSTLY CLOUDY SKY IN THE NORTHEAST FLOW. FOR OVERNIGHT LOWS...LEANED TOWARD THE HIGHER END OF GUIDANCE...MOSTLY CLOSER TO THE MAV...FOR LOWS 56 TO 62. ON FRIDAY...SURFACE HIGH PRESSURE BUILDS IN AND MLCAPE AROUND 1KM DOES NOT REGISTER...WITH LIFTED INDICES AT OR ABOVE ZERO VIRTUALLY ACROSS CENTRAL NORTH CAROLINA AND CAPPED BUFR SOUNDINGS. CONCERN AGAIN IS THE DEGREE OF RESIDUAL LOW-LEVEL MOISTURE...GREATER ON THE NAM AND LESS ON THE GFS. SUITE OF MULTIPLE GUIDANCE HIGH TEMPERATURES ARE QUITE VARIABLE...RANGING FROM LOWER TO MID 70S TO AT OR JUST ABOVE 80. 1000 TO 850MB THICKNESSES SUGGEST VALUES ABOUT TWO OR THREE DEGREES COOLER ON FRIDAY THAN ON THURSDAY...AND CONSIDERING THE HIGH BUILDING IN AND EXPECTING AT LEAST SOME CLOUDS...POSSIBLY ADVECTING IN FROM THE EAST DURING THE DAY AS THE GFS FORECASTS AN INCREASE IN 850MB MOISTURE FROM THAT DIRECTION...WILL SHOW HIGHS NEAR OR A CATEGORY BELOW THOSE OF THURSDAY...MID TO UPPER 70S. FOR THE PERIOD FRIDAY NIGHT THROUGH TUESDAY...BROAD TROUGHINESS IS EXPECTED ALOFT THROUGH THE WEEKEND. THERE IS SOME UNCERTAINTY AS TO HOW FAR WEST WEAK MID-LEVEL LOW PRESSURE WILL GET LATE IN THE WEEKEND...WITH THE ECMWF SHOWING A STEADY TREND WEST OVER MOST OF THE LAST FOUR RUNS FROM 16/00Z PRIOR...AND MORE MOISTURE OVER THE EASTERN THIRD OF THE STATE...WHILE THE GFS HAS BEEN MORE OFFSHORE AND DRIER OVER LAND. A LOT OF THE DETAILS WILL DEPEND ON THE TIMING AND STRENGTH OF THE LONG-TERM FORECAST OF A STRENGTHENING MID-LEVEL WAVE OVER THE NORTHERN ROCKIES DURING THE WEEKEND WHICH THEN INTENSIFIES OVER THE GREAT LAKES. IT SHOULD BE NOTED THAT THE 16/12Z GFS HAS TRENDED MARKEDLY EAST AND DRIER. FOR THIS FORECAST...THE PREPONDERANCE OF THE EVIDENCE SUGGESTS DRY CONDITIONS FRIDAY NIGHT THROUGH SATURDAY...THEN AT LEAST AN INCREASE IN HIGH CLOUDS SUNDAY AS SUPPORTED BY THE DRIER GFS. WILL ALSO KEEP SUNDAY DRY...THEN FORECAST A CHANCE OF SHOWERS OVER ALL OF CENTRAL NORTH CAROLINA ALONG AND BEHIND A COLD FRONT BY MONDAY NIGHT. BOTH THE GFS AND THE ECMWF MOSTLY AGREE ON DIMINISHING QPF AS THE FRONT APPROACHES THE STATE MONDAY...WITH LIMITED GULF INFLOW TOWARD THE FRONT. GENERALLY LIGHT POST-FRONTAL QPF MAY BE THE PRIMARY RESULT WITH A SLIGHT CHANCE OF SHOWERS FOR NOW TUESDAY ANTICIPATING THAT THE FRONTAL PROGRESS SOUTH SHOULD SLOW IN SOUTHWEST TO WEST-SOUTHWEST FLOW ALOFT. HIGH TEMPERATURES OVERALL EXPECTED TO BE IN THE 70S DURING THE LATTER PART OF THE LONG-TERM PERIOD...POSSIBLY A SMATTERING OF LOWER 80S MOST PARTICULARLY ON MONDAY SOUTH OF U.S. 64 BASED ON THE CURRENT TIMING OF THE SURFACE FRONT. LOW TEMPERATURES MOSTLY MID 50S TO AROUND 60...EXCEPT MAINLY LOWER TO MID 60S SUNDAY NIGHT IN ADVANCE OF THE COLD FRONT. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 150 PM TUESDAY... EARLIER SUB-VFR CONDITIONS HAVE IMPROVED TO VFR AREAWIDE. THESE VFR CONDITIONS ARE EXPECTED TO DOMINATE THROUGH THIS EVENING... BUT WILL BE FOLLOWED BY A TREND TO MVFR CIGS/VSBYS (AND POTENTIALLY SLIPPING TO IFR AT TIMES) GRADUALLY STARTING AFTER 05Z TONIGHT. A WEAK SURFACE TROUGH EXTENDS THROUGH ERN NC... WITH LIGHT AND VARIABLE WINDS OVER CENTRAL NC. A COLD FRONT LOCATED NW OF NC WILL CONTINUE MOVING TOWARD THE SE THEN SOUTH THROUGH THE STATE TONIGHT. FRONTAL PASSAGE IS EXPECTED AT INT/GSO SOON AFTER 05Z... AT RDU/RWI SOON AFTER 07Z... AND AT FAY SOON AFTER 10Z TONIGHT. LIGHT/VARIABLE WINDS WILL SWING AROUND TO NW THEN NE... AND REMAIN FROM THE NE AT 7- 10 KTS AFTER SUNRISE WED AT ALL SITES. AFTER FRONTAL PASSAGE... WITH THE EXCEPTION OF FAY WHICH HAS A LOWER CHANCE OF SUB-VFR CONDITIONS... THE REST OF CENTRAL NC TAFS WILL SEE MVFR CLOUDS DEVELOP OVERNIGHT... SUCH THAT BY SUNRISE... INT/GSO/RDU/RWI SHOULD ALL HAVE CIGS AROUND 1000-1500 FT AGL... POSSIBLY FALLING LOWER WED MORNING. LOOKING BEYOND 18Z WED... SUB-VFR CONDITIONS AT INT/GSO/RDU/RWI ARE EXPECTED TO LAST THROUGH WED NIGHT... LIFTING AND MIXING OUT TO VFR DURING THU MORNING. PATCHY DRIZZLE WILL BE POSSIBLE WED EVENING/NIGHT. AFTER MIDDAY THU... EXPECT QUIET WEATHER AS HIGH PRESSURE BUILDS IN FROM THE NORTH. THIS HIGH PRESSURE AREA WILL SLIDE OFFSHORE YET CONTINUE TO EXTEND SOUTHEASTWARD OVER CENTRAL NC HEADING THROUGH THE WEEKEND... BRINGING GENERALLY DRY WEATHER AND VFR CONDITIONS THROUGH SUNDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...HARTFIELD LONG TERM...DJF AVIATION...HARTFIELD
Hazardous weather outlook, Sep 16, 10:29 AM EDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1029 AM EDT TUE SEP 16 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-171000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1029 AM EDT TUE SEP 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. ISOLATED STORMS ARE POSSIBLE LATER THIS AFTERNOON THROUGH THIS EVENING... MAINLY SOUTH OF HIGHWAY 64. ANY STORMS THAT FORM MAY PRODUCE STRONG WIND GUSTS OVER 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 16, 4:36 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT TUE SEP 16 2014
NCZ021-022-162115-
GUILFORD-FORSYTH-
436 PM EDT TUE SEP 16 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
GUILFORD AND NORTHEASTERN FORSYTH COUNTIES UNTIL 515 PM EDT...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BELEWS LAKE...OR NEAR MADISON...MOVING
SOUTHEAST AT 25 MPH.
IF THE STORM MAINTAINS ITS STRENGTH AS IT MOVES SOUTHEAST...HAIL UP
TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...STOKESDALE...LAKE BRANDT...BELEWS
LAKE...LAKE TOWNSEND...LAKE JEANETTE MARINA...BELEWS CREEK AND HAW
RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE IF A STORM MOVES NEARBY
OR OVERHEAD. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING
DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED
PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3624 7963 3604 7990 3624 8013 3626 8012
3626 8001
TIME...MOT...LOC 2034Z 307DEG 21KT 3631 8002
DJFThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 4:36 PM EDT | Special Weather Statement | RAH | Guilford | 39 min |
| Sep 16, 5:33 PM EDT | Special Weather Statement | RAH | Guilford | 42 min |
| Sep 16, 5:37 PM EDT | Special Weather Statement | RAH | Guilford | 38 min |
| Sep 16, 6:44 PM EDT | Special Weather Statement | RAH | Randolph | 46 min |
| Sep 16, 7:08 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 27 min |
| Sep 16, 7:16 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 44 min |
| Sep 16, 7:38 PM EDT | Special Weather Statement | RAH | Chatham | 52 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.